Alert archive / Kansas / Red Flag Warnings in 2008
Red Flag Warning 5, NWS Wichita, KS
NWS Wichita, KS issued this red flag warning at Apr 6, 2008, 10:33 AM CDT for 6 counties in Kansas. It took effect at Apr 6, 2008, 11:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 6, 2008, 10:33 AM CDT (15:33 UTC)
- In effect from
- Apr 6, 2008, 11:00 AM CDT
- Expired
- Apr 6, 2008, 6:56 PM CDT
- In force
- 8 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Ellsworth County, KS, Lincoln County, KS, Reno County, KS, Rice County, KS, Russell County, KS
The radar
The Wichita radar (KICT), 130 km from the middle of the area, began a volume at 15:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 3.6 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2295 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 446 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KICT 061533 RFWICT RED FLAG WARNING NATIONAL WEATHER SERVICE WICHITA KS 1033 AM CDT SUN APR 6 2008 KSZ032-033-047-048-050-067-062345- /O.NEW.KICT.FW.W.0005.080406T1600Z-080407T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-RENO- 1033 AM CDT SUN APR 6 2008 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. NORTHWEST WINDS WILL BE SUSTAINED AROUND 20 TO 25 MPH AND GUST TO 30 TO 35 MPH. THESE WINDS ALONG WITH RELATIVE HUMIDITIES AROUND 15 TO 20 PERCENT THROUGH THE LATE AFTERNOON HOURS WILL CREATE RED FLAG CONDITIONS ACROSS THE WARNED AREA. WINDS WILL GRADUALLY TAPER OFF BY EARLY EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ SCHRECK
2 follow-up statements
000 WWUS83 KICT 062102 RFWICT RED FLAG WARNING NATIONAL WEATHER SERVICE WICHITA KS 402 PM CDT SUN APR 6 2008 KSZ032-033-047-048-050-067-070000- /O.CON.KICT.FW.W.0005.000000T0000Z-080407T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-RENO- 402 PM CDT SUN APR 6 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. NORTHWEST WINDS SUSTAINED AROUND 20 TO 25 MPH AND GUST TO 30 MPH INTO THIS EVENING. THESE WINDS ALONG WITH RELATIVE HUMIDITIES AROUND 15 TO 20 PERCENT INTO THE EVENING HOURS WILL CREATE RED FLAG CONDITIONS ACROSS THE WARNED AREA. WINDS WILL GRADUALLY TAPER OFF AFTER SUNSET. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ KETCHAM
000 WWUS83 KICT 062356 RFWICT RED FLAG WARNING NATIONAL WEATHER SERVICE WICHITA KS 656 PM CDT SUN APR 6 2008 KSZ032-033-047-048-050-067-070100- /O.CAN.KICT.FW.W.0005.000000T0000Z-080407T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-RENO- 656 PM CDT SUN APR 6 2008 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE RED FLAG WARNING. NORTHWEST WINDS WILL CONTINUE TO DIMINISH TO SPEEDS OF 5 TO 10 MPH THIS EVENING. HOWEVER...IT WILL CONTINUE TO BE VERY DRY WITH RELATIVE HUMIDITIES RANGING FROM 20 TO 30 PERCENT THROUGH 9 PM. $$ COX
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this red flag warning went out at Apr 6, 6:00 AM CDT, 4 hours 33 minutes earlier.
Area forecast discussion, Apr 6, 6:00 AM CDT, 4 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 600 AM CDT SUN APR 6 2008 .UPDATE... && .AVIATION...12Z TAFS RSL/SLN/HUT/ICT/CNU MAIN CONCERN EARLY THIS AM IS LOW-LEVEL WIND SHEAR IN ASSOCIATION WITH LOW-LEVEL JET JUST OFF THE SURFACE ACROSS S-CNTRL/SERN KS. COLD FRONT ENTERING CENTRAL KS AT TAF ISSUANCE TIME WILL REACH ICT AROUND 18Z...THEN SLOWING DOWN AS IT REACHES CNU TOWARD 00Z THIS EVE. THE MAIN IMPACT OF THE FRONT WILL BE A WIND SHIFT TO THE NW BEHIND THE FROPA WITH A FEW GUSTS...THEN WITH HIGH PRESSURE BUILDING INTO NEBRASKA TONIGHT...WINDS WILL VEER TO NERLY COMPONENT AT LIGHT SPEEDS. && .PREV DISCUSSION... /ISSUED 311 AM CDT SUN APR 6 2008/ DISCUSSION... MAIN FORECAST CONCERNS ARE PROBABILITIES FOR THUNDERSTORMS/SEVERE WEATHER AND TEMPERATURES. TODAY-TONIGHT: SHORTWAVE TROF EJECTING OUT OF THE NORTHERN ROCKIES EARLY THIS AM WILL SWEEP EWD TO THE UPPER MS VLY BY LATE TONIGHT. THE ASSOCIATED WEAK COLD FRONT STRETCHING FROM WRN NEBRASKA THRU NWRN KS WILL MOVE EWD ACROSS OUR AREA TODAY INTO THIS EVE. CAA HOLDS OFF TIL TONIGHT...AND WITH DOWNSLOPE COMPONENT AND SOME SUN TODAY...HIGHS WILL BE A FEW-SEVERAL DEGREES ABOVE NORMAL. MOISTURE OVER SERN KS WILL PROBABLY BE TOO SHALLOW TO SUPPORT SURFACE-BASED STORMS THIS PM/EVE SO WILL CARRY DRY FORECAST. NEAR NORMAL LOWS TONIGHT WITH DRIER AIR TEMPORARILY MOVING IN ALONG WITH NERLY WINDS. MONDAY-FRIDAY: UPPER LOW NEAR 49N..137W WILL DIG INTO THE CENTRAL/SOUTHERN ROCKIES MONDAY...BEFORE EJECTING OUT ACROSS THE CENTRAL PLAINS MON NIGHT INTO TUES WHILE INTENSIFYING IN A NEGATIVELY-TILTED FASHION. WARM FRONT PROGGED TO LIFT NWD TO NEAR THE KS/OK BORDER LATE MON/MON NIGHT...ALTHOUGH THE ECMWF/UKMET HINT THAT SERN KS COULD BRIEFLY WARM SECTOR EARLY TUES. A 50-60 KT LOW-LEVEL JET DEVELOPING LATE MON/MON NIGHT WILL QUICKLY TRANSPORT RICH GULF MOISTURE AND STRONG ELEVATED INSTABILITY NWD INTO AND NORTH OF THE WARM FRONT ACROSS SOUTH CENTRAL/SERN KS. OUR MAIN SEVERE THREAT LOOKS TO BE LARGE HAIL WITH VERY STEEP MID-LEVEL LAPSE RATES AND STRONG CLOUD-BEARING SHEAR ATOP A LOW-LEVEL INVERSION. OUR HIGHEST RAIN PROBABILITIES LOOK TO BE MON NIGHT INTO TUES AM...BEFORE DRY SLOT PUSHES NEWD THRU THE AREA TUES PM. CLOUDS...RAIN AND COLD AIR ADVECTION WILL MAKE FOR A COOL DAY TUES. A BRIEF RESPITE IN PRECIPITATION IS EXPECTED TUES NIGHT INTO EARLY WED BEFORE NEXT PROGRESSIVE PACIFIC UPPER TROF ARRIVES IN THE CENTRAL/SOUTHERN PLAINS BY THURS/FRI. THIS SYSTEM LOOKS EVEN MORE INTENSE THAN MONDAY/TUESDAYS AS IT INTENSIFIES WHILE MOVING OVER THE KANSAS REGION. STRONG ISENTROPIC LIFT/MOISTENING MAY SET OFF SHOWERS AS SOON AS WED PM...HOWEVER THE BRUNT OF THE FORCING AND PRECIPITATION SHOULD AFFECT OUR AREA WED NIGHT THROUGH THURS NIGHT. HIGHS LOOK A LITTLE COOLER THAN NORMAL WED-FRI GIVEN THE CLOUDS...RAIN AND DEEPENING SYSTEM DRAWING COOLER AIR IN ON ITS BACKSIDE. JMC && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 70 42 61 46 / 10 10 40 70 HUTCHINSON 69 39 58 41 / 10 10 40 70 NEWTON 68 40 58 43 / 10 10 40 70 ELDORADO 70 42 61 46 / 10 10 40 70 WINFIELD-KWLD 70 44 63 49 / 10 10 40 60 RUSSELL 66 36 51 37 / 0 10 50 80 GREAT BEND 66 37 52 38 / 10 10 50 70 SALINA 68 37 57 40 / 10 10 50 80 MCPHERSON 68 39 58 40 / 10 10 40 70 COFFEYVILLE 73 44 66 53 / 10 10 30 80 CHANUTE 71 43 65 50 / 10 10 30 80 IOLA 71 42 64 49 / 10 10 30 80 PARSONS-KPPF 73 44 66 53 / 10 10 30 80 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Apr 6, 5:38 AM CDT, 4 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 538 AM CDT SUN APR 6 2008 KSZ032-033-047>053-067>072-082-083-091>096-098>100-071045- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 538 AM CDT SUN APR 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT THE RANGELAND FIRE DANGER INDEX WILL BE HIGH AREAWIDE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A STRONG STORM SYSTEM WILL MOVE ACROSS THE KANSAS REGION MONDAY INTO EARLY TUESDAY...WITH THUNDERSTORMS BECOMING LIKELY ACROSS THE AREA. SEVERE THUNDERSTORMS WILL BE POSSIBLE FROM LATE MONDAY INTO TUESDAY MORNING ACROSS SOUTH CENTRAL AND SOUTHEASTERN KANSAS. LARGE HAIL WILL BE THE MAIN SEVERE WEATHER THREAT. ANOTHER STRONG STORM SYSTEM WILL AFFECT THE REGION LATE WEDNESDAY THROUGH THURSDAY. STRONG THUNDERSTORMS WILL BE POSSIBLE WITH THIS SYSTEM. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. SPOTTER ACTIVATION IS POSSIBLE LATE MONDAY INTO TUESDAY MORNING ACROSS SOUTH CENTRAL AND SOUTHEASTERN KANSAS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP JMC
Nearby
Red Flag Warnings in Kansas, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.